MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Death (1802); No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak seen during implant was confirmed; however, the exact cause and type could not be determined from the films provided.Pre-implant ct¿s confirmed a severely angulated proximal neck (off-label) that ranged in diameter from 20 ¿ 26mm.It is likely that the highly angulated proximal neck was a major contributor to the endoleak which appeared most likely to have been a type i endoleak.It is also possible that oversizing of the 28mm catalog bifurcate into the 20mm neck, which also contained thrombus, may have led to the potential for stent graft infolding and a poor proximal seal.The reported type ii endoleak seen at the conclusion of the procedure was likely anatomy related.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.The patient had a 75 degree angled aortic neck.It was reported that during the index procedure the final angiogram showed a type ia endoleak where the stent graft did not oppose the angled portion of the neck.It was noted that below the angulation there was neck and the aneurysm sac did not show any contrast.The physician placed 6 endoanchors and as the endoleak was now minimal the procedure was completed.The physician noted that the endoleak was potentially a type ii endoleak at this point.As per the physician, the cause of the event anatomy related due to the angulated neck.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient had suffered a stroke prior to the index procedure and a few days post the procedure the patient aspirated and expired.
 
Additional Manufacturer Narrative
Additional information received; the patient was discharged to rehab post op.It was reported the patient aspirated, causing hypoxia and death.The physician stated the death was due to aspiration not related to the procedure if information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8686225
Report Number9612164-2019-02275
Device Sequence Number3030311
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009492492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/20/2019
07/24/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/17/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age82 YR